Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 181, NWS Charleston, SC

July 28, 2012Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 28, 2012, 7:19 PM EDT for Berkeley County, South Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2012, 7:19 PM EDT (23:19 UTC)
Expired
Jul 28, 2012, 8:15 PM EDT
In force
56 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 120 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WUUS52 KCHS 282319
SVRCHS
SCC015-290015-
/O.NEW.KCHS.SV.W.0181.120728T2319Z-120729T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
719 PM EDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 815 PM EDT

* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES WEST OF
  PINOPOLIS TO CROWFIELD PLANTATION...MOVING EAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  CROWFIELD PLANTATION...PINOPOLIS...SOUTHERN LAKE MOULTRIE...MONCKS
  CORNER...OLD SANTEE CANAL STATE PARK...HUGER...BONNEAU...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3334 7987 3317 7964 3302 7976 3301 8009
      3324 8029
TIME...MOT...LOC 2319Z 265DEG 11KT 3320 8015 3309 8004

$$
3 follow-up statements
906 
WWUS52 KCHS 282338
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
738 PM EDT SAT JUL 28 2012

SCC015-290015-
/O.CON.KCHS.SV.W.0181.000000T0000Z-120729T0015Z/
BERKELEY SC-
738 PM EDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHERN BERKELEY COUNTY...

AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
MURRAYSVILLE TO OAKLEY...MOVING SOUTHEAST AT 10 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CROWFIELD
PLANTATION...HUGER...MONCKS CORNER AND OLD SANTEE CANAL STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3323 7989 3314 7972 3303 7979 3301 8009
      3320 8025
TIME...MOT...LOC 2339Z 294DEG 8KT 3317 8016 3311 7999

$$
680 
WWUS52 KCHS 282356
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
756 PM EDT SAT JUL 28 2012

SCC015-290015-
/O.CON.KCHS.SV.W.0181.000000T0000Z-120729T0015Z/
BERKELEY SC-
756 PM EDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL BERKELEY COUNTY...

AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
OAKATEE TO WAPPOOLA...MOVING SOUTHEAST AT 10 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THIS STORM IS CAPABLE
OF PRODUCING DAMAGING WINDS OF 60 MPH OR GREATER AND HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3311 8017 3317 7990 3313 7980 3303 7979
      3302 8010 3308 8015
TIME...MOT...LOC 2357Z 294DEG 8KT 3305 8007 3309 7997

$$
530 
WWUS52 KCHS 290005
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
805 PM EDT SAT JUL 28 2012

SCC015-290015-
/O.EXP.KCHS.SV.W.0181.000000T0000Z-120729T0015Z/
BERKELEY SC-
805 PM EDT SAT JUL 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BERKELEY COUNTY WILL
EXPIRE AT 815 PM EDT...

AT 805 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3311 8017 3317 7990 3313 7980 3303 7979
      3302 8010 3308 8015
TIME...MOT...LOC 0005Z 294DEG 8KT 3304 8005 3308 7995

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 7:12 PM EDT, 7 minutes earlier.

Area forecast discussion, Jul 28, 7:12 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
712 PM EDT SAT JUL 28 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK WHILE A TROUGH
OF LOW PRESSURE LINGERS INLAND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SHOWERS AND THUNDERSTORMS CONTINUE TO PROPAGATE TOWARD THE COAST
EARLY THIS EVENING...ALTHOUGH SOME ADDITIONAL CONVECTIVE DEVELOPMENT IS
POSSIBLE ALONG AND AHEAD OF THE SEA BREEZE ACROSS INLAND AREAS
THROUGH MID EVENING. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL
CONTINUE THROUGH MID EVENING...BUT WITH THE ATMOSPHERE BEING
WORKED OVER ALREADY IN SOME AREAS AND THE LOSS OF DIURNAL HEATING
OCCURRING...THE THREAT WILL DIMINISH. MOST IF NOT ALL OF THE
CONVECTION SHOULD COME TO AN END PRIOR TO MIDNIGHT.

HAVE UPDATED THE FORECAST TO ACCOUNT FOR THE LATEST RADAR...TEMPERATURE
AND WIND TRENDS BUT DID NOT MAKE ANY SIGNIFICANT CHANGES FOR THE
REMAINDER OF THE NIGHTTIME PERIOD.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE UPPER LEVEL PATTERN WILL REMAIN RATHER HIGHLY AMPLIFIED THROUGH
THE SHORT TERM PERIOD...WITH RIDGING OVER THE ATLANTIC AND PLAINS
STATES AND A TROUGH OVER THE EASTERN UNTIED STATES. AT THE
SURFACE...ATLANTIC HIGH PRESSURE WILL PREVAIL WHILE A TROUGH OF LOW
PRESSURE LINGERS INLAND.

THIS SYNOPTIC PATTERN WILL FAVOR SCATTERED SHOWERS AND THUNDERSTORMS
SUNDAY THROUGH TUESDAY...MAINLY DURING THE MID AFTERNOON THROUGH
EARLY EVENING HOURS EACH DAY. THE SEA BREEZE AND INLAND TROUGH WILL
PROVIDE LOW LEVEL CONVERGENCE FOR THE DEVELOPMENT OF CONVECTION
DURING THE AFTERNOON. SHOWERS AND THUNDERSTORMS SHOULD THEN EXPAND
IN COVERAGE AND PROPAGATE ACROSS THE AREA AS BOUNDARY COLLISIONS
TAKE PLACE INTO THE EVENING HOURS. A FEW THUNDERSTORMS COULD BECOME
STRONG OR SEVERE EACH AFTERNOON/EARLY EVENING...WITH DAMAGING WINDS
AND FREQUENT LIGHTNING REMAINING THE PRIMARY THREATS.

HIGH TEMPERATURES WILL REMAIN IN THE LOWER TO MID 90S EACH AFTERNOON
AWAY FROM THE IMMEDIATE COAST...WITH LOWS GENERALLY IN THE LOWER TO
MID 70S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE BROAD UPPER TROUGH WILL REMAIN IN PLACE ACROSS THE EASTERN
UNITED STATES THROUGH MUCH OF THE EXTENDED PERIOD. IT REMAINS
DIFFICULT TO DECIPHER ONE DAY TO THE NEXT AS MODELS SHOW SEVERAL
SHORTWAVE DISTURBANCES AFFECTING THE AREA. OVERALL...EXPECT AT LEAST
ISOLATED TO SCATTERED CONVECTION...TYPICALLY DURING THE USUAL
AFTERNOON HOURS...WHILE TEMPERATURES WILL REMAIN NEAR SEASONAL
NORMALS. BY THE END OF THE PERIOD...MODELS SHOW A MORE ZONAL FLOW
ALOFT DEVELOPING AS THE UPPER TROUGH BEGINS TO DISSIPATE AND THE
RIDGE ACROSS THE MIDDLE OF THE UNITED STATES STRENGTHEN.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THE BULK OF THE CONVECTION APPEARS TO HAVE ENDED AT THE
TERMINALS. HOWEVER...A STRAY SHOWER OR THUNDERSTORM COULD STILL
AFFECT EITHER TERMINAL THROUGH MID EVENING. VFR CONDITIONS WILL
THEN PREVAIL THROUGH SUNDAY MORNING.

EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED
RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. THIS PATTERN WILL
MAINTAIN A SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS. WINDS COULD
REACH UPWARDS OF 15-20 KT AT TIMES...ESPECIALLY WITH NOCTURNAL
SURGING. HOWEVER...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA THROUGH THE FORECAST PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JAQ
SHORT TERM...JAQ
LONG TERM...JHP
AVIATION...JRL
MARINE...JAQ
Hazardous weather outlook, Jul 28, 10:24 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1024 AM EDT SAT JUL 28 2012

AMZ330-350-352-354-374-291430-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1024 AM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-291430-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1024 AM EDT SAT JUL 28 2012

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA THIS
AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. A FEW OF THE
STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING
STRAIGHT LINE WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Jul 28, 6:18 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     1 SE GILLISONVILLE      32.60N  80.99W
07/28/2012                   JASPER             SC   DEPT OF HIGHWAYS

            ONE TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF US
            HIGHWAY 278 AND SOUTH CAROLINA 462.

&&

EVENT NUMBER CHS1200545

DPB
Local storm report, Jul 28, 6:19 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
619 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     TSTM WND DMG     1 SE GILLISONVILLE      32.60N  80.99W
07/28/2012                   JASPER             SC   DEPT OF HIGHWAYS

            ONE TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF US
            HIGHWAY 278 AND SOUTH CAROLINA 462.

&&

CORRECTED EVENT TIME

EVENT NUMBER CHS1200545

DPB
Local storm report, Jul 28, 6:36 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
636 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     HARDEEVILLE             32.29N  81.08W
07/28/2012                   JASPER             SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED ONE TREE AND POWER LINE DOWN
            ALONG DEERFIELD ROAD IN HARDEEVILLE.

&&

EVENT NUMBER CHS1200546

DPB
Special weather statement, Jul 28, 6:44 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT SAT JUL 28 2012

SCZ048>050-282330-
BEAUFORT-CHARLESTON-COASTAL COLLETON-
644 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON
AND BEAUFORT COUNTIES THROUGH 730 PM EDT...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JOHNS ISLAND TO
DALE...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...BEARS BLUFF...BEAUFORT MARINE CORPS AIR STATION...
BENNETTS POINT...DALE...EDISTO BEACH...EDISTO ISLAND...FRIPP
ISLAND...HOLLYWOOD...JOHNS ISLAND...KIAWAH ISLAND...LADYS ISLAND...
MEGGETT...RAVENEL...ROCKVILLE...SEABROOK ISLAND...WADMALAW ISLAND AND
YONGES ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3260 7999 3259 8011 3254 8017 3255 8020
      3247 8035 3243 8035 3245 8037 3247 8035
      3249 8036 3246 8040 3249 8043 3248 8047
      3245 8047 3241 8042 3237 8042 3233 8044
      3230 8052 3257 8082 3281 8012 3264 7995
TIME...MOT...LOC 2245Z 309DEG 14KT 3273 8009 3253 8069
Special weather statement, Jul 28, 7:03 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
703 PM EDT SAT JUL 28 2012

SCZ045-050-052-282345-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
703 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 745 PM EDT...

AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM NEW HOPE TO WANDO
TERMINAL...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BOONE HALL PLANTATION...BULL ISLAND...CAINHOY...CAPERS INLET...
CHARLES TOWNE LANDING...CHARLESTON AIRPORT...CHARLESTON NAVAL
COMPLEX...COLLEGE PARK...CROWFIELD PLANTATION...DANIEL ISLAND...DON
HOLT BRIDGE...DOWNTOWN CHARLESTON...FORT JOHNSON...FORT SUMTER...
GARRIS LANDING...GOOSE CREEK...HANAHAN...HUGER...I-26/I-526
INTERCHANGE...ISLE OF PALMS...JAMES ISLAND...LADSON...MONCKS
CORNER...MOUNT PLEASANT...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT
PLEASANT TOWNE CENTRE...NAVAL WEAPONS STATION CHARLESTON...NORTH
CHARLESTON...OLD SANTEE CANAL STATE PARK...PINOPOLIS...PRICE INLET...
SANGAREE...SULLIVANS ISLAND...WANDO AND WEST ASHLEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3286 7967 3279 7973 3275 7986 3268 7988
      3266 7991 3290 8009 3293 8008 3298 8013
      3298 8011 3300 8017 3302 8015 3308 8023
      3323 8034 3325 7991 3296 7960 3294 7961
      3294 7958 3291 7956
TIME...MOT...LOC 2304Z 270DEG 15KT 3317 8017 3284 7986
Local storm report, Jul 28, 7:10 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
710 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND DMG     3 S DANIEL ISLAND       32.83N  79.89W
07/28/2012                   BERKELEY           SC   PUBLIC

            THE STATE PORTS AUTHORITY REPORTED DAMAGE TO FOUR LARGE
            CONTAINER CRANES ALONG THE WANDO TERMINAL.

&&

EVENT NUMBER CHS1200547

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 10:44 PM EDTSpecial Weather StatementCHSBeaufort31 min
Jul 28, 3:18 PM EDTSpecial Weather StatementCHSBerkeley27 min
Jul 28, 3:41 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston64 min
Jul 28, 3:50 PM EDTSpecial Weather StatementCHSBerkeley25 min
Jul 28, 3:53 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston67 min
Jul 28, 4:48 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston87 min
Jul 28, 4:52 PM EDTSpecial Weather StatementCHSCharleston53 min
Jul 28, 5:18 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper57 min
Jul 28, 5:29 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper49 min
Jul 28, 5:39 PM EDTSpecial Weather StatementCHSCharleston66 min
Jul 28, 6:00 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston60 min
Jul 28, 6:13 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston92 min
Jul 28, 7:03 PM EDTSpecial Weather StatementCHSBerkeley, Charleston42 min
Jul 28, 7:35 PM EDTSpecial Weather StatementCHSCharleston25 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.